

# AGENDA DAY ONE

## 2006 Iowa Bicycle Summit

Thursday, February 2, and Friday, February 3, 2006 Holiday Inn Downtown at Mercy Campus Des Moines

#### Thursday, February 2, 2006

8:30 am	Registration - Des Moines West Ballroom
9:00	Welcome - Mark Wyatt - Iowa Bicycle Coalition
9:05	Bicycle Facility Design Workshop (ALL DAY) - Michael Ronkin - Oregon Department of Transportation
10:15	Break (15 minutes)
10:30	Workshop continued
Noon	Lunch – Des Moines East Ballroom
12:45 pm	Workshop continued - Des Moines West Ballroom
2:00	Break (10 minutes)
2:10	Workshop continued
3:00	Break with refreshments (15 minutes)
3:15	Workshop continued
4:30	Conclusion

#### All-day Workshop Overview

Designing Streets for Bicyclists, Michael Ronkin, Instructor

9:05 am	Introduction/planning issues: The role of cities, the role of streets, land use, street connectivity, access management
	The principles of bicycling: Why bicyclists use roads and streets; principles of designing for bicycling
10:15	Break
10:30	On-road bikeways: Shared roadways, bike boulevards, shoulder bikeways, bike lanes
	Surface design details: Railroad crossings, drainage grates, rumble strips
Noon	Lunch
12:45 pm	Restriping roads with bike lanes/road diets: Narrow travel lanes, reduce parking, remove travel lanes, the benefits to other users
	Intersection design: Geometry, bike lane placement, signals/loop detectors
2:00	Break
2:10	Signing and marking: Good and bad practices, standards other than the MUTCD
3:00	Break
3:15	Bicycle parking: Need, location, type, quantity
	Advanced bikeway designs: Raised bike lanes, colored bike lanes, bike and bus lanes, contra-flow bike lanes
4:30	Conclusion



# AGENDA DAY TWO

## 2006 Iowa Bicycle Summit

Thursday, February 2, and Friday, February 3, 2006 Holiday Inn Downtown at Mercy Campus Des Moines

#### Friday, February 3, 2006

8:30 am	Registration, hospitality and networking - Top of the Tower
9:30	Welcome - Stu Anderson - Iowa Department of Transportation
9:40	Complete Streets - Keynote - Michael Ronkin - Oregon Department of Transportation
10:30	Break (15 minutes)
10:45	Iowa Updates
	Kathy Ridnour - Iowa Department of Transportation
	Mark Wyatt - Iowa Bicycle Coalition
	Lisa Hein - Iowa Natural Heritage Foundation
11:00	Trail Mapping - Marie Ware - Mahaska Community Recreation Foundation
11:30	Iowa Mississippi River Trail - Terry Eastin - MRT Inc.
Noon	Lunch
1:00 pm	Breakout Sessions
	Getting Your CVB Excited About Bicycling - Joe Taylor - Top of the Tower
	Dirt Trail Construction and Management - Ryan Hanser - Northview Room
1:45	Break (10 minutes)
1:55	Breakout Sessions
	Iowa City Bike Library - Brian Loring - Top of the Tower
	Bicycle Club Roundtable - Insuring Your Bicycle Club - Megan McKay - Northview Room
2:40	Break with refreshments (20 minutes)
3:00	Safe Routes to School - Kathy Ridnour - Iowa SRTS Coordinator - Top of the Tower
3:30	Sharing the Road - Tim Crouch - lowa Department of Transportation Traffic Engineer
4:00	Paved Shoulders and Rumble Strips - Deanna Maifield - Iowa Department of Transportation Design Engineer
4:30	Conclusion